Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 5, 2020, 4:02 PM EDT for Brevard County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2020, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 5, 2020, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 9 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:04 PM EDT | TSTM WND GST 39 | Melbourne Airport, FL | KMLB ASOS MEASURES WIND GUST OF 34KT/39MPH FROM SSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WWUS82 KMLB 052002
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT Sun Jul 5 2020
FLZ047-052045-
Southern Brevard County FL-
402 PM EDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Melbourne, or near Palm Bay, moving east at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2794 8051 2793 8074 2818 8075 2819 8055
2813 8054 2806 8051
TIME...MOT...LOC 2002Z 251DEG 5KT 2805 8066
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 5, 4:00 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 PM EDT Sun Jul 5 2020 .DISCUSSION... ...Storm Chances Remain High for the Start of the Work Week... Rest of afternoon-Tonight...Another active afternoon across east central FL. Showers and thunderstorms developed and moved from the southwest, producing moderate to localized heavy rain and gusty winds of near 40 mph. This activity will continue through the afternoon, weakening/dissipating from the east and continuing over the coastal counties and Atlantic waters in the late afternoon. By early evening, coverage will be minimal but a shower/thunderstorm or two can remain possible. After midnight, most of the activity should have dissipated, leaving partly to mostly cloudy skies and clearing through the overnight hours. Lows will drop to the lower-mid 70s. Previous Extended Forecast Discussion (modified)... Monday-Wednesday...Mid-level trough will develop an area of low pressure across the southeast U.S. along a nearly stationary frontal trough through mid-week. While the subtropical ridge will try to lift back northward during this time, the ridge axis will remain near to south of Lake Okeechobee with a low level offshore flow generally prevailing across east central Florida. This flow pattern combined with PW values around 2" will continue to keep rain chances above normal early this week, with PoPs around 60-80 percent on Monday and 60-70 percent on Tuesday. Rain chances may then decrease toward mid-week as slightly drier air moves in from the west, and will maintain PoPs around 50 percent for Wednesday. However, pattern will remain generally the same with scattered to numerous showers and storms developing and pushing eastward across east central Florida each afternoon and offshore by late afternoon through early evening. A few stronger storms will be possible each day, especially toward the coast with any interactions that occur with the east coast sea breeze and lingering outflow boundaries. Main threats will continue to be frequent lightning strikes, gusty winds to 50 mph and locally heavy rainfall. Highs will reach the low 90s for most locations with overnight lows in the 70s. Thursday-Sunday...Latest model guidance has a low pressure across the southeast U.S. strengthening and lifting northward along the eastern seaboard into late week through early next weekend. This will keep a trailing front/trough just north of the state with a potentially stronger offshore flow developing across central Florida. Deeper moisture builds back across the region, which will maintain higher coverage of afternoon showers and storms through this timeframe. PoPs continue to range from 60-70 percent each day, with highs reaching the low 90s for much of the area with mid 90s possible, especially should low level westerly flow be strong enough to prevent east coast sea breeze development. && .AVIATION... MVFR conditions were included in TEMPO groups due to reduced visibilities and lowering cigs as SHRA/TSRA will continue to affect most of the terminals. SHRA/TSRA are expected to dissipate after sunset. SW winds 5-10 kt through this evening. Tomorrow variable winds to start off with, then becoming SW at 5-10 kt in the late morning. Included VCSH starting at 15Z for KLEE, KMCO, KISM, and KSFB. && .MARINE... Rest of afternoon-tonight...Showers and thunderstorms will continue to reach the Atlantic coastal waters from the west through the evening, causing localized strong gusty winds and higher seas. Otherwise, variable winds tonight at 10-15 kt will become south to southwest after midnight as a ridge stays to our south and a low pressure area to the northeast. Previous Extended Forecast Discussion... Monday-Thursday...No significant changes in the forecast into this week, with ridge axis remaining south of the coastal waters through the period. W/SW winds in the morning will become S/SE in the afternoon with the development of the east coast sea breeze. Wind speeds will remain below 15 knots and seas will continue to range from 1-3 feet. Main threat to boaters will be scattered to numerous thunderstorms producing gusty winds, mainly from mid afternoon through early evening each day. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 91 / 40 80 30 60 MCO 74 92 75 93 / 30 80 20 60 MLB 75 90 75 91 / 40 80 30 60 VRB 73 91 74 91 / 40 80 30 60 LEE 76 91 76 92 / 30 80 20 60 SFB 74 92 75 93 / 30 80 20 70 ORL 75 92 76 93 / 30 80 20 60 FPR 74 91 74 92 / 30 80 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Combs/Watson/Smith
Hazardous weather outlook, Jul 5, 11:08 AM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1108 AM EDT Sun Jul 5 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1108 AM EDT Sun Jul 5 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and thunderstorms will develop across the interior into early to mid afternoon and then move toward the coastal areas of east central Florida into the late afternoon hours. Storms will move east-northeast at 20 mph with some storms expected to become strong as they interact with the east coast sea breeze over the coastal counties during the late afternoon. Some of the stronger storms may produce gusty winds to 45 to 55 mph, frequent lightning, and heavy rain. Some locations may receive two to three inches that could produce minor flooding of urban areas and low lying spots. Scattered storms will continue across east central Florida this evening and then diminish into the late evening hours. .MARINE THUNDERSTORM GUST IMPACT... Storms developing over the interior by early afternoon will move toward the Atlantic coast by mid afternoon into early evening. A few of the stronger storms may produce gusty winds in excess of 35 knots. Boaters should be prepared to seek safe harbor as storms approach the intracoastal and near shore Atlantic waters. .RIP CURRENT IMPACT... An east swell and a larger than normal tidal range will contribute to a Moderate risk of life-threatening rip currents at east central Florida beaches. Remember to swim within sight of a lifeguard. Also, be sure to check with local officials regarding any beach closures that might be in effect for your county or community. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered to numerous thunderstorms are expected each afternoon through the upcoming week. Frequent cloud-to-ground lightning strikes, torrential downpours, and gusty winds will be the main threats with any strong storms that develop. A Moderate risk of life-threatening rip currents is expected to continue at the east central Florida Atlantic beaches through Monday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Negron/Volkmer
In the hours before
Special weather statement, Jul 5, 3:28 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 PM EDT Sun Jul 5 2020
FLZ059-052000-
St. Lucie-
328 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. LUCIE COUNTY...
At 328 PM EDT, a strong thunderstorm was located over Fort Pierce
Inlet, moving east at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Pierce, Indrio, Fort Pierce Inlet, Queens Cove and Saint Lucie
Village.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2743 8036 2754 8039 2756 8028 2747 8024
2741 8023
TIME...MOT...LOC 1928Z 278DEG 8KT 2748 8032
CombsLocal storm report, Jul 5, 3:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
351 PM EDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
07/05/2020 M39 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSCO-0019 MEASURES WIND GUST OF 34KT/39MPH
FROM SW
&&
JRSSpecial weather statement, Jul 5, 3:54 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
354 PM EDT Sun Jul 5 2020
FLZ047-147-052045-
Southern Brevard County FL-Northern Brevard County FL-
354 PM EDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 445
PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rockledge, moving east at 10 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2834 8057 2817 8055 2817 8085
2858 8080 2857 8054 2845 8049
TIME...MOT...LOC 1954Z 263DEG 8KT 2833 8072
CombsLocal storm report, Jul 5, 3:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
358 PM EDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 SE HAULOVER CANAL 28.71N 80.73W
07/05/2020 M52 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0418 MEASURES WIND GUST OF 45KT/52MPH FROM
WSW
&&
JRSLocal storm report, Jul 5, 3:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
359 PM EDT SUN JUL 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
07/05/2020 M51 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0019 MEASURES WIND GUST OF 44KT/51MPH FROM
SW
&&
JRSSpecial weather statement, Jul 5, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT Sun Jul 5 2020
FLZ047-052045-
Southern Brevard County FL-
402 PM EDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Melbourne, or near Palm Bay, moving east at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2794 8051 2793 8074 2818 8075 2819 8055
2813 8054 2806 8051
TIME...MOT...LOC 2002Z 251DEG 5KT 2805 8066
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:25 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole | 50 min |
| Jul 5, 2:35 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jul 5, 2:58 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jul 5, 3:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Jul 5, 3:17 PM EDT | Special Weather Statement | MLB | Seminole | 43 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | MLB | Saint Lucie | 32 min |
| Jul 5, 3:54 PM EDT | Special Weather Statement | MLB | Brevard | 51 min |
| Jul 5, 3:57 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 33 min |
| Jul 5, 4:29 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Jul 5, 4:56 PM EDT | Special Weather Statement | MLB | Martin | 49 min |
| Jul 5, 5:15 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 5, 5:43 PM EDT | Special Weather Statement | MLB | Saint Lucie | 62 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.